Missouri, 2005Flood in Missouri, June 4 to 7, 2005
June 4 to 7, 2005 · NWS EAX · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 4, 1:35 PM CST, 9 hours 25 minutes earlier.
Area forecast discussion, Jun 4, 1:35 PM CST, 9 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
235 PM CDT SAT JUN 4 2005
.DISCUSSION...
POTENT UPPER LEVEL STORM SYSTEM EMERGING INTO THE CENTRAL PLAINS
WILL COMBINE WITH AN EXTREMELY UNSTABLE AIRMASS IN PLACE ACROSS THE
REGION...RESULTING IN WIDESPREAD CONVECTIVE DEVELOPMENT THROUGH
TONIGHT. DEEP LAYER SHEAR AND INSTABILITY ARE FAVORABLE FOR
SUPERCELLS WITH ATTENDANT THREAT FOR VERY LARGE HAIL AND DAMAGING
WINDS. LOW 70 DEW POINTS HAVE ADVECTED NORTH ACROSS MUCH OF THE
AREA...WHICH WILL RESULT IN LOW LCL HEIGHTS...HOWEVER LIMITED LOW
LEVEL SHEAR WILL MITIGATE TORNADO THREAT SOMEWHAT. EXPECT CONVECTION
TO OVERSPREAD WESTERN CWA WITHIN 23-01Z TIMEFRAME. STRENGTHENING
DEEP LAYER SHEAR DURING THIS TIME FRAME WILL ENHANCE SEVERE THREAT.
EXPECT CONVECTION TO CONGEAL INTO SEVERE MCS AS IT PROPAGATES
NORTHEAST ACROSS NORTH CENTRAL AND CENTRAL MO. IN ADDITION...FLASH
FLOOD THREAT IS HIGH GIVEN SATURATED ANTECEDENT CONDITIONS. GOING
FLASH FLOOD WATCH THROUGH OVERNIGHT HOURS LOOKS GOOD.
MS
&&
.PREV DISCUSSION...
425 AM...
WILL EXPAND THE FLOOD WATCH TO INCLUDE THE ENTIRE FORECAST AREA AND
EXTEND THE TIME PERIOD INTO SUNDAY MORNING. RAINS OVERNIGHT IN THE
FORECAST AREA HAVE ALREADY CAUSED SOME FLOODING PROBLEMS...AND
SATURATED THE GROUND FOR MUCH OF THE REGION WHICH SHOULD PRIME THE
AREA FOR MORE FLOODING PROBLEMS TONIGHT.
WE SHOULD SEE A BREAK IN THE RAIN DURING THE AFTERNOON HOURS WHICH
WILL ALLOW TEMPERATURES TO ROCKET UP. MAY SEE SOME NEAR 90 READINGS
IF SKIES CLEAR ENOUGH...BUT FOR NOW WILL LEAN TOWARD MIDDLE TO UPPER
80S BANKING ON SOME RESIDUAL CLOUD DEBRIS FROM MORNING STORMS. THE
HEATING SHOULD SET THE STAGE FOR STRONG TO SEVERE WEATHER TONIGHT.
EXPECT EASTERN KANSAS TO BECOME QUITE UNSTABLE BY MID TO LATE
AFTERNOON. NOT MUCH CAPPING EXPECTED...WITH MID LEVEL LAPSE RATES
EXPECTED TO BE QUITE FAVORABLE FOR RAPID STORM DEVELOPMENT THIS
AFTERNOON AS SHORT WAVE MOVES OUT OF COLORADO AND INTO NEBRASKA AND
KANSAS.
STORMS SHOULD BE CLEARING AREA BY SUNDAY MORNING. MAY SEE SOME
REDEVELOPMENT IN SOUTHERN AND EASTERN MISSOURI ON SUNDAY...AND SOME
CONCERN SOMETHING MIGHT TRY TO REDEVELOP IN SOUTHEAST PART OF
FORECAST AREA DEPENDING ON THE THE PROGRESS OF THE UPPER WAVE. FOR
NOW WILL LEAVE FORECAST DRY WITH JUST SLIGHT CHANCES MENTIONED IN
GRIDS. WILL BE WORTH WATCHING WITH LATER MODEL RUNS.
DID WARM TEMPERATURES A BIT FOR MONDAY WITH UPPER RIDGING MOVING
INTO AREA AND RETURN FLOW ALREADY SETTING UP. LOOKS LIKE NORTHWEST
PART OF FORECAST AREA MAY REACH 90 DEGREE READINGS.
PC
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH UNTIL 6 AM SUNDAY FOR ALL ZONES.
KS...FLOOD WATCH UNTIL 6 AM SUNDAY FOR ALL ZONES.
Hazardous weather outlook, Jun 4, 12:02 PM CST, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
102 PM CDT SAT JUN 4 2005
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-051815-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-
SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY-
CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-
JOHNSON-PETTIS-COOPER-BATES-HENRY-
102 PM CDT SAT JUN 4 2005
...SEVERE WEATHER OUTBREAK EXPECTED THIS AFTERNOON AND THIS
EVENING...WITH A POTENTIAL FOR STRONG TORNADOES...IN ADDITION TO VERY
LARGE HAIL...DAMAGING WINDS AND FLASH FLOODING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A POTENT UPPER LEVEL STORM SYSTEM WILL COMBINE WITH AN EXTREMELY
UNSTABLE AIRMASS IN PLACE ACROSS THE REGION...RESULTING IN EXPLOSIVE
DEVELOPMENT OF SEVERE THUNDERSTORMS BY MID TO LATE AFTERNOON ACROSS
CENTRAL AND EASTERN KANSAS...THEN OVERSPREADING NORTHWEST AND WEST
CENTRAL MISSOURI THROUGH THE EARLY EVENING HOURS. WIND SHEAR PROFILES
ARE SUPPORTIVE OF SUPERCELL THUNDERSTORMS CAPABLE PRODUCING STRONG
TORNADOES...IN ADDITION TO VERY LARGE HAIL AND DAMAGING
WINDS...PRIMARILY ACROSS AREAS ALONG AND WEST OF THE INTERSTATE 35
CORRIDOR. THESE STORMS WILL LIKELY MERGE INTO A SQUALL LINE AS THEY
MOVE EAST OF THE INTERSTATE 35 CORRIDOR ACROSS NORTH CENTRAL AND WEST
CENTRAL MISSOURI THROUGH THE EVENING AND OVERNIGHT HOURS...WITH
DAMAGING WINDS THE PRIMARY THREAT WITH THIS LINE.
FLASH FLOODING IS ALSO EXPECTED ACROSS THE AREA...AS THE GROUND
REMAINS SATURATED FROM RECENT RAINFALL. AS A RESULT...A FLASH FLOOD
WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THUNDERSTORMS ARE EXPECTED AGAIN THURSDAY AND FRIDAY. SEVERE
THUNDERSTORMS WILL BE POSSIBLE WITH THIS ACTIVITY AS WELL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED ACROSS THE ENTIRE OUTLOOK AREA LATE
THIS AFTERNOON THROUGH THE OVERNIGHT HOURS.
In the hours before
Special weather statement, Jun 4, 10:02 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1102 PM CDT SAT JUN 4 2005
MOZ031-032-038>040-044>046-054-050445-
CARROLL-CHARITON-COOPER-HENRY-HOWARD-JOHNSON-LAFAYETTE-PETTIS-SALINE-
1102 PM CDT SAT JUN 4 2005
...SIGNIFICANT WEATHER ALERT FOR EASTERN JOHNSON...EASTERN
LAFAYETTE...NORTHEASTERN HENRY...NORTHWESTERN HOWARD...PETTIS...
SALINE...SOUTHERN CARROLL...SOUTHERN CHARITON AND WESTERN COOPER
COUNTIES...
AT 1059 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WEST OF WAVERLY TO
HIGGINSVILLE TO WARRENSBURG TO LEETON. THIS LINE OF STORMS IS MOVING
EAST AT 40 MPH.
THESE STORMS WILL BE...
NEAR WHITEMAN AFB BY 1110 PM CDT.
NEAR SWEET SPRINGS BY 1125 PM CDT.
NEAR DRESDEN BY 1125 PM CDT.
NEAR HOUSTONIA BY 1130 PM CDT.
NEAR SEDALIA BY 1135 PM CDT.
NEAR SLATER BY 1140 PM CDT.
PENNY SIZE HAIL...TORRENTIAL RAIN...AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THESE STORMS. DANGEROUS CLOUD TO GROUND LIGHTNING WILL
ACCOMPANY THESE STORMS AS WELL.
KOCH
Local storm report, Jun 4, 10:21 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1121 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND DMG 1 NW PITTSVILLE 38.84N 94.01W
06/04/2005 JOHNSON MO PUBLIC
WIND KNOCKED OVER SHED.
&&
RCSpecial weather statement, Jun 4, 10:33 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1133 PM CDT SAT JUN 4 2005
MOZ031-032-038-039-045-050515-
CARROLL-CHARITON-LAFAYETTE-PETTIS-SALINE-
1133 PM CDT SAT JUN 4 2005
...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN LAFAYETTE...NORTHERN
PETTIS...SALINE...SOUTHEASTERN CARROLL AND SOUTHWESTERN CHARITON
COUNTIES...
AT 1130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WAKENDA TO BLACKBURN
TO LA MONTE. THIS CLUSTER OF STORMS IS MOVING EAST AT 25 MPH.
THESE STORMS WILL BE...
NEAR SWEET SPRINGS BY 1135 PM CDT.
NEAR HOUSTONIA BY 1145 PM CDT.
NEAR DE WITT BY 1155 PM CDT.
NEAR MARSHALL BY 1205 AM CDT.
5 MILES SOUTH OF BRUNSWICK BY 1210 AM CDT.
NEAR SLATER BY 1215 AM CDT.
SMALL HAIL...AND WINDS BETWEEN 30 AND 50 MPH ARE EXPECTED WITH THESE
STORMS.
KOCH
Local storm report, Jun 4, 10:45 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1145 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1137 PM HAIL MACON 39.74N 92.47W
06/04/2005 0.75 INCH MACON MO TRAINED SPOTTER
&&
RCLocal storm report, Jun 4, 10:50 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1150 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM FLASH FLOOD MOSBY 39.32N 94.30W
06/04/2005 CLAY MO FIRE DEPT/RESCUE
WEST ROAD IN MOSBY FLOODED.
&&
RCSpecial weather statement, Jun 4, 10:51 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1151 PM CDT SAT JUN 4 2005
MOZ031>033-039-040-045-046-050545-
CARROLL-CHARITON-COOPER-HOWARD-PETTIS-RANDOLPH-SALINE-
1151 PM CDT SAT JUN 4 2005
...SIGNIFICANT WEATHER ALERT FOR EASTERN CARROLL...EASTERN SALINE...
NORTHEASTERN PETTIS...NORTHWESTERN COOPER...SOUTHERN CHARITON...
WESTERN HOWARD AND WESTERN RANDOLPH COUNTIES...
AT 1145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DE WITT TO MARSHALL
TO HUGHESVILLE. THIS LINE WAS MOVING NORTHEAST AT 45 MPH.
THESE STORMS WILL BE...
NEAR NELSON BY MIDNIGHT CDT.
NEAR LISBON BY 1205 AM CDT.
NEAR KEYTESVILLE BY 1210 AM CDT.
NEAR SHANNONDALE BY 1215 AM CDT.
NEAR PRAIRIE HILL BY 1220 AM CDT.
NEAR ROANOKE BY 1225 AM CDT.
SMALL HAIL...AND WINDS FROM 30 TO 50 MPH ARE EXPECTED WITH THESE
STORMS. TORRENTIAL RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING WILL
ACCOMPANY THIS CLUSTER OF STORMS AS WELL.
KOCH
Flood, Lafayette
- When
- June 4, 11:00 PM CST to June 7, 6:00 AM CST
- Where
- Lafayette forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.066, -93.785 (the zone’s center; the record gives no point)
Missouri River at Napolean crested at 19.90 feet, or 2.90 feet above flood stage.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Kansas, June 4, 2005$1.6 million · F2 · 65 events
- Tornadoes and Flash Flooding in Missouri, June 4 to 5, 20052 injured · $2.4 million · F1 · 30 events
- Tornado and Hail in Iowa, June 4, 2005$225,000 · F1 · 33 events
- Tornadoes in Wisconsin, June 4, 2005$648,000 · F1 · 3 events
- Hail in Nebraska, June 4, 2005$1.1 million · 1.75 in hail · 5 events
- Tornadoes and Flash Flooding in Missouri, June 4 to 5, 2005$175,000 · F1 · 12 events
- Tornadoes and Hail in Oklahoma, June 4, 2005$33,000 · F0 · 70 events
- Tornado and Damaging Wind in Oklahoma, June 4, 20055 injured · $125,000 · F0 · 2 events
- Flooding in Kansas, June 4 to 5, 2005$700,000 · 4 events
- Hail and Damaging Winds in Iowa, June 4, 2005$130,000 · 1.75 in hail · 38 events
- Damaging Winds and High Wind in Oklahoma, June 4 to 5, 2005$215,000 · 61 kt wind · 18 events
- Flash Flood and Hail in Texas, June 4, 2005$250,000 · 4.25 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459412.